Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have type 2 diabetes, done blood test and lipid test. Confused about sudden spike in lipids

In the past 6 weeks, I have eliminated all grains and sugar , trying to reverse my type 2 diabetes . I was already dairy free and gluten free for almost two years, but wanted to go further to improve my a1c. I had my blood checked for a1c and lipids last week. Today I got the results and my a1c went from 8.3 to 7.6, so I m on the right track. However, my triglycerides went from an already high 350 (approx) to 1473 in 3 months. I was floored and can t figure out why. The doctor said it s genetics , but I am struggling with that explanation. I am a 58 year old female. I am 5 9 and weigh 190 lbs. I ve lost about 5 lbs. on my new eating regimen, feel better and have been able to reduce some of my diabetic meds. I don t eat red meat or pork, and no starchy veggies. I am very confused and concerned about the sudden spike in my lipids. Can you tell me why?
Asked On : Fri, 18 May 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Diabetologist 's  Response

First of all you should understand that Diabetes is a chronic manageable illness. It is only controllable. we can't reverse Diabetes.
Your triglycerides are high. you should maintain it below 150.
Diabetes itself is a high risk for cardiac diseases. When it is added with HYPERLIPIDEMIA the risk increases multi folds.
You are on the right track with lifestyle modification like exercise and diet.
Answered: Sun, 5 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor